MAUDE Adverse Event Report: K2M, INC. DENALI MI SPINAL SYSTEM; WRENCH

K2M, INC. DENALI MI SPINAL SYSTEM; WRENCH
Catalog Number 1001-90133
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as no lot number has been identified/confirmed in this case.If more information becomes available manufacturer will file a follow-up report at that time.
 
Event or Problem Description
It was reported to k2m, inc.On (b)(6) 2016 that the tip of a torque wrench broke off in a set screw intra-op and remains in the patient.Surgery took place (b)(6) 2016.
 
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.A review of all applicable material, inspection, manufacturing, storage and distribution records according to the description of the product used was conducted.All records revealed that the product lot was manufactured within specifications and distributed in accordance with all operating procedures.The tip of a torque indicating wrench sheared off intra-operatively and was left in the set screw inside the patient.Testing indicates that the tip will fail under approximately 150 ± 9 in-lbs.Since the torque wrench is rated for 98 ± 8 in-lbs, the tip likely sheared off due to over-torquing the set screw, which is consistent with misuse of the instrument, or due to the handle being out of spec.However, since the instrument was not returned, no definitive conclusions could be made.A general review of the manufacturing and inspection records contributed no additional information.Not returned.
 
Event or Problem Description
It was reported to k2m, inc.On (b)(6) 2016 that the tip of a torque wrench broke off in a set screw inside the patient.Surgery took place (b)(6) 2016.

Brand Name
DENALI MI SPINAL SYSTEM
Common Device Name
WRENCH
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key5778843
Report Number3004774118-2016-00048
Device Sequence Number1457322
Product Code HXC
UDI-Device Identifier10888857001121
UDI-Public10888857001121
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number1001-90133
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/08/2016
Supplement Report FDA Received Date08/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1